MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 3-0 G/W; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 3-0 G/W; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D9306
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery procedure on an unknown date and a suture was used.During surgery, the suture was detached from the needle though it was not a control release needle.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/30/2019.Evaluation: a detached needle, a needle/suture and a msda folder with five un-dispensed needle/suture combinations were returned for analysis.This product is ten strands double armed per packet.During the visual inspection of detached needle, the swage and attachment area was noted to be as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.During the visual inspection of five samples, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand with no defects, or damaged observed.A functional test was performed and the pull force were above the minimum requirements.The dhr review could not be conducted, because the batch number of the complaint is unknown.Per the condition of the used sample, the assignable cause of the suture needle pull off was a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.Per the conditions of the five samples, no suture needle pull off was found, and the tested samples met the finished goods requirements.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 3-0 G/W
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8162490
Report Number2210968-2018-77752
Device Sequence Number2202940
Product Code GAT
UDI-Device Identifier10705031032668
UDI-Public10705031032668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD9306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/30/2019
Patient Sequence Number1